Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 14, NWS Charleston, SC

March 14, 2012Berkeley County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Mar 14, 2012, 5:57 PM EDT for Berkeley County, South Carolina. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 14, 2012, 5:57 PM EDT (21:57 UTC)
Expired
Mar 14, 2012, 6:32 PM EDT
In force
35 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

County Berkeley County, SC

The radar

The Charleston,SC radar (KCLX), 140 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 676 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
676 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

410 
WUUS52 KCHS 142157
SVRCHS
SCC015-142300-
/O.NEW.KCHS.SV.W.0014.120314T2157Z-120314T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
557 PM EDT WED MAR 14 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 700 PM EDT

* AT 557 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...6 MILES WEST OF JAMESTOWN...MOVING SOUTH AT
  10 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  JAMESTOWN...HUGER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3316 7959 3304 7984 3334 7989 3338 7979
      3332 7974 3332 7970 3331 7967
TIME...MOT...LOC 2157Z 341DEG 7KT 3329 7980

$$
2 follow-up statements
374 
WWUS52 KCHS 142214
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
614 PM EDT WED MAR 14 2012

SCC015-142300-
/O.CON.KCHS.SV.W.0014.000000T0000Z-120314T2300Z/
BERKELEY SC-
614 PM EDT WED MAR 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR EASTERN BERKELEY COUNTY...

AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR CALESTOWN...MOVING SOUTH AT 10
MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3332 7974 3314 7963 3304 7984 3331 7988
      3335 7977
TIME...MOT...LOC 2214Z 341DEG 7KT 3325 7981

$$
793 
WWUS52 KCHS 142232
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
632 PM EDT WED MAR 14 2012

SCC015-142242-
/O.CAN.KCHS.SV.W.0014.000000T0000Z-120314T2300Z/
BERKELEY SC-
632 PM EDT WED MAR 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BERKELEY COUNTY HAS
BEEN CANCELLED...

AT 632 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3332 7974 3314 7963 3304 7984 3331 7988
      3335 7977
TIME...MOT...LOC 2232Z 341DEG 7KT 3322 7980

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 4:12 PM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, Mar 14, 4:12 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
412 PM EDT WED MAR 14 2012

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL EXTEND ACROSS THE REGION THROUGH LATE
WEEK BEFORE A BACKDOOR COLD FRONT DESCENDS INTO THE AREA OVER THE
WEEKEND...THEN DISSIPATES EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
THIS AFTERNOON...SHOWERS AND THUNDERSTORMS ARE BEGINNING TO DEVELOP
ACROSS SE GA. SO FAR THE NEAR STORM ENVIRONMENT IS PRETTY MUCH AS IT
WAS EXPECTED WITH SURFACE BASED CAPE VALUES ON THE ORDER OF 2000
J/KG AND LI VALUES OF -5 C. DCAPES ARE AROUND 800 WITH WEAK DEEP
LAYER SHEAR. THIS SHOULD RESULT IN ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS THROUGH THE AFTERNOON WITH THE THREAT OF A COUPLE OF
STRONG TO SEVERE STORMS. THE THREAT FOR LARGE HAIL MAY BE MARGINALLY
GREATER THAN THE THREAT FOR DAMAGING WIND GUSTS GIVEN THE RELATIVELY
LOW FREEZING LEVELS AROUND 10.5 KFT. ACCORDINGLY...WILL CONTINUE THE
SEVERE WEATHER MENTION IN THE HWO.

TONIGHT...LINGERING SHOWER/THUNDERSTORM ACTIVITY WILL DIMINISH
QUICKLY AFTER SUNSET WITH THE LOSS OF SURFACE HEATING. THE OVERALL
PATTERN WILL CONTINUE TO FEATURE WEAK NW FLOW ALOFT ON THE EAST SIDE
OF THE STRENGTHENING UPPER RIDGE AXIS. AT THE SURFACE...A RATHER
NEBULOUS PRESSURE PATTERN WILL PERSIST AS HIGH PRESSURE CONTINUES TO
NOSE IN FROM THE EAST. THE FORECAST IS DRY OVERNIGHT AND THE FOCUS
TURNS TO THE FOG POTENTIAL. MODELS CONTINUE TO BE MIXED AS TO THE
COVERAGE AND INTENSITY OF FOG. THE LOW LEVEL AIRMASS IS STILL MOIST
AND THE MID AND UPPER LEVELS CONTINUE TO BE DRY. THE OVERALL FLOW
PATTERN FAVORS LIGHT TO CALM FLOW BUT MODEL TIME HEIGHTS SHOW
LINGERING 4-5 KFT CLOUDS THROUGH MUCH OF THE NIGHT. THIS MAY BE
ENOUGH TO PREVENT IDEAL RADIATIONAL COOLING AND FOG CONDITIONS. SREF
PROBS ARE PRETTY UNIMPRESSIVE AS WELL. I HAVE CONTINUED PATCHY FOG
EVERYWHERE AND ADDED A TIER OF AREAS OF FOG INLAND WHERE THE BEST
COOLING MAY BE. ISOLATED AREAS OF DENSE FOG CANNOT BE RULED OUT BUT
DO NOT APPEAR LIKELY AT THIS TIME. EXPECT LOWS IN THE LOW TO MID 50S
INLAND WITH UPPER 50S TO NEAR 60 ALONG THE COAST.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
ATLANTIC HIGH PRESSURE AT THE START OF THE PERIOD WILL GIVE WAY TO A
COLD FRONT APPROACHING FROM THE NORTHWEST SATURDAY. EXPECT LITTLE TO
NO RAIN CHANCES THURSDAY WITH DEEP HIGH PRESSURE AND LIMITED
MOISTURE AVAILABLE BUT INCREASING MOISTURE AND THE BREAK DOWN OF
HIGH PRESSURE WILL ALLOW FOR A FEW SHOWERS/STORMS
FRIDAY...ESPECIALLY INLAND AREAS. RAIN CHANCES THEN INCREASE A BIT
MORE SATURDAY AS THE FRONT APPROACHES. MAX TEMPERATURES WILL
CONTINUE WELL ABOVE NORMAL THURSDAY WITH MID/UPPER 80S
EXPECTED...THEN AROUND 80/LOWER 80S FRIDAY...AND SLIGHTLY COOLER
SATURDAY.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
SURFACE HIGH PRESSURE WILL BUILD FROM THE NORTH BEHIND THE
DESCENDING/DISSIPATING FRONT ON SUNDAY. DRIER AIR WILL SHIFT INTO
THE REGION ACCORDINGLY. HOWEVER...ENOUGH LINGERING MOISTURE AND
CONVERGENCE IN THE VICINITY OF THE FRONT COULD SUPPORT ISOLATED
SHOWERS/THUNDERSTORMS SUNDAY ACROSS THE FAR SOUTHWEST COUNTIES
AHEAD OF THE SEABREEZE. HIGH PRESSURE WILL GENERALLY REMAIN IN
CONTROL OF THE PATTERN THROUGH AT LEAST EARLY NEXT WEEK...WHILE A
HIGHLY AMPLIFIED UPPER RIDGE DEVELOPS OVER THE ENTIRE EASTERN
UNITED STATES. MID RANGE MODELS ALL SEEM TO DEVELOP A COASTAL
TROUGH OF VARYING DEGREES ACROSS THE SOUTHEAST COAST...WHICH COULD
IMPACT MOISTURE CONVERGENCE AND RESULTING RAIN CHANCES...ESPECIALLY
ALONG THE COAST. PREFER TO KEEP POPS UNDER 15 PERCENT AT THIS
TIME...UNTIL BETTER MODEL CONSISTENCY LEADS TO HIGHER CONFIDENCE
IN SUCH DETAILS. TEMPERATURES WILL REMAIN UNSEASONABLY WARM
THROUGH THE EXTENDED PERIOD...WITH HIGH TEMPERATURES TYPICALLY
REACHING THE UPPER 70S AWAY FROM THE LOCALLY COOLER COASTLINE.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
VFR CONDITIONS ARE EXPECTED TO PREVAIL INTO THE EVENING. I HAVE
ADDED A TEMPO GROUP FOR VICINITY SHOWERS AND A CB MENTION AT KSAV AS
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
ALONG THE SEABREEZE. THE LIKELIHOOD IS HIGHER AT KSAV COMPARED TO
KCHS SO I HAVE LEFT IT OUT THERE.

TONIGHT THE FOCUS ONCE AGAIN TURNS TO THE POTENTIAL FOR FOG
DEVELOPMENT. MODEL GUIDANCE IS MIXED WITH SOME INDICATIONS OF THE
POTENTIAL FOR DENSE FOG...AND OTHER INDICATIONS OF ONLY PATCHY
MVFR FOG OR SHALLOW GROUND FOG. AGAIN FOG CHANCES ARE HIGHLY
DEPENDENT ON THE COVERAGE OF CLOUDS OVERNIGHT. MODELS CONTINUE TO
DEPICT AT LEAST SOME DEGREE OF CLOUDINESS IN THE 4-6 KFT RANGE
WHICH MAY PREVENT VSBYS FROM GETTING TOO LOW. I HAVE ADDED MVFR
LEVEL FOG TO THE TAF/S THIS PACKAGE THOUGH FUTURE ISSUANCES MAY
NEED TEMPO GROUPS TO ACCOUNT FOR LOWER VSBYS.

EXTENDED AVIATION OUTLOOK...MODERATE TO HIGH POTENTIAL FOR LATE
NIGHT/EARLY MORNING FOG AND/OR LOW CEILINGS THROUGH AT LEAST SATURDAY
MORNING.

&&

.MARINE...
TONIGHT...NO SIGNIFICANT CHANGE IS EXPECTED TO THE OVERALL SURFACE
PATTERN AS THE PRESSURE GRADIENT REMAINS WEAK WITHIN THE WESTERN
EXTENSION OF THE SUBTROPICAL HIGH. THIS WILL KEEP WINDS VERY LIGHT
AND PERHAPS EVEN CALM AT TIMES THROUGH SUNRISE ESPECIALLY ACROSS THE
GA WATERS. REGARDLESS WINDS ARE EXPECTED TO BE 10 KTS OR LESS WITH
SEAS GENERALLY 2-3 FT.

THURSDAY THROUGH MONDAY...EXPECT GENERALLY QUIET MARINE CONDITIONS
THROUGH SATURDAY DUE TO A WEAK PRESSURE PATTERN IN PLACE...AS
ATLANTIC HIGH PRESSURE DOMINATES. COULD SEE A BIT OF A N/NE WIND
SURGE EARLY NEXT WEEK BEHIND A WEAK COLD FRONT PUSHING SOUTH OF THE
AREA. SEAS WILL BE 2 TO 4 FT...MAINLY IN A NEARLY 8 SECOND EAST SWELL.
CONDITIONS COULD BECOME FAVORABLE FOR SEA FOG DEVELOPMENT ALONG THE
COOL NEARSHORE WATERS LATER THIS WEEK...BUT PROBABILITIES
ARE TOO LOW TO JUSTIFY MENTIONING IN THE FORECAST AT THIS TIME.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

BSH/RJB
Hazardous weather outlook, Mar 14, 11:12 AM EDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1112 AM EDT WED MAR 14 2012

GAZ087-088-099>101-114>119-137>141-SCZ040-042-047-048-051-151515-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND JASPER-BEAUFORT-COASTAL JASPER-
1112 AM EDT WED MAR 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...ISOLATED THUNDERSTORMS ARE EXPECTED TO
DEVELOP THIS AFTERNOON ACROSS PORTIONS OF FAR SOUTHERN SOUTH
CAROLINA AND SOUTHEAST GEORGIA. A COUPLE OF THESE STORMS COULD BECOME
SEVERE...AND CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND
GUSTS. EXPECT ANY THUNDERSTORMS THAT DEVELOP TO PRODUCE LOCALLY
HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-SCZ043>045-049-050-052-151515-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-COASTAL COLLETON-
CHARLESTON-TIDAL BERKELEY-
1112 AM EDT WED MAR 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Mar 14, 3:36 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
336 PM EDT WED MAR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             WALTHOURVILLE           31.77N  81.63W
03/14/2012  E0.25 INCH       LIBERTY            GA   TRAINED SPOTTER

&&

EVENT NUMBER CHS1200040

VB
Special weather statement, Mar 14, 4:28 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
428 PM EDT WED MAR 14 2012

GAZ137-140-141-142100-
COASTAL MCINTOSH-INLAND MCINTOSH-LONG-
428 PM EDT WED MAR 14 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LONG AND MCINTOSH
COUNTIES THROUGH 500 PM EDT...

AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BRICKSTON...MOVING SOUTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
COX...EULONIA...JONES...PINE HARBOR...SHELLMAN BLUFF...TIBET AND
TOWNSEND...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
NICKEL SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3162 8164 3169 8149 3167 8146 3164 8143
      3165 8142 3158 8130 3141 8157
TIME...MOT...LOC 2028Z 337DEG 10KT 3162 8152
Special weather statement, Mar 14, 5:19 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
519 PM EDT WED MAR 14 2012

SCZ044-142145-
DORCHESTER-
519 PM EDT WED MAR 14 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER COUNTY
THROUGH 545 PM EDT...

AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR SLANDS BRIDGE  ... NEARLY STATIONARY.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GIVHANS...JEDBURG...KNIGHTSVILLE AND SLANDS BRIDGE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
NICKEL SIZE HAIL...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3301 8038 3309 8025 3292 8010 3287 8031
TIME...MOT...LOC 2119Z 090DEG 1KT 3298 8023
Special weather statement, Mar 14, 5:28 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
528 PM EDT WED MAR 14 2012

SCZ045-142200-
INLAND BERKELEY-
528 PM EDT WED MAR 14 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 600 PM EDT...

AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR ALVIN  ... NEARLY STATIONARY.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
JAMESTOWN AND SAINT STEPHEN...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3326 7966 3321 7980 3340 7994 3342 7985
      3341 7985 3338 7980 3338 7979 3332 7974
      3332 7970 3331 7968
TIME...MOT...LOC 2129Z 020DEG 2KT 3334 7981
Special weather statement, Mar 14, 5:44 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
544 PM EDT WED MAR 14 2012

SCZ044-050-142215-
CHARLESTON-DORCHESTER-
544 PM EDT WED MAR 14 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
CHARLESTON COUNTIES THROUGH 615 PM EDT...

AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR CANAAN...MOVING SOUTH AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DELEMAR CROSSROADS AND SLANDS BRIDGE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3281 8019 3284 8039 3287 8040 3299 8032
      3297 8017
TIME...MOT...LOC 2144Z 011DEG 8KT 3293 8027

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 6:26 AM EDTDense Fog AdvisoryCHSAllendale, Berkeley, Colleton, Dorchester, Hampton3 hr
Mar 14, 5:19 PM EDTSpecial Weather StatementCHSDorchester26 min
Mar 14, 5:28 PM EDTSpecial Weather StatementCHSBerkeley32 min
Mar 14, 5:44 PM EDTSpecial Weather StatementCHSDorchester31 min
Mar 14, 5:58 PM EDTSevere Thunderstorm WarningCHSCharleston, Dorchester35 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.